Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 25, 2001, 6:41 PM EDT for Bulloch County, Georgia. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2001, 6:41 PM EDT (22:41 UTC)
- Expired
- May 25, 2001, 7:00 PM EDT
- In force
- 19 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Bulloch County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:50 PM EDT | Thunderstorm Wind 50 E | Stilson, GA | Several large trees uprooted. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 252241 SVRCHS GAC031-252300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 641 PM EDT FRI MAY 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA. * UNTIL 700 PM EDT. * AT 641 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF STILSON...OR ABOUT 5 MILES NORTHWEST OF PEMBROKE... MOVING NORTHEAST AT 40 MPH. DIME TO NICKEL SIZE HAIL IS EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ p LAT...LON 3221 8181 3219 8165 3224 8145 3241 8159 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:22 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 25, 2:22 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 222 PM EDT FRI MAY 25 2001 ZFP: DENSE SMOKE HAS BEEN THE STORY TODAY...STRONG CAP AND SSW FLOW HAS MADE FOR AN UNUSUAL DAY IN SAVANNAH WHERE VSBYS HAVE BEEN AROUND 1/2 MILE WITH RESTRICTED VERTICAL VISIBILITIES...KEEPING TEMPS WELL BELOW GUIDANCE. RAIN CHANCES IN THE SHORT TERM CONTINUE TO LOOK QUITE MINIMAL. WILL CARRY A 20 POP MOST ZONES TONIGHT TO BLEND WITH PREVIOUS PACKAGE. A FAIRLY SIGNIFICANT SHORT WAVE IS FORECAST TO PASS THROUGH NORTH CAROLINA ON SATURDAY...WITH THE SRN PART OF THE VORT DRAGGING ACROSS SOUTH CAROLINA. MOISTURE IS QUITE LIMITED ONCE AGAIN...BUT CANNOT RULE OUT WIDELY SCATTERED CONVECTION WITH THIS FEATURE AND WILL FORECAST A 20 POP NORTH OF THE SAVANNAH RIVER ON SATURDAY. SATURDAY NIGHT...BTWN SHORT WAVES AND MOSTLY CLEAR SKIES EXPECTED. SUNDAY INTO WEDNESDAY...TIMING CONCERNS WITH SEVERAL SHORT WAVES ROUNDING THE BASE OF THE ERODING CUT-OFF LOW TO THE N. WILL JUST LEAVE A SLIGHT CHC OF SHOWERS/TSTMS ON SUNDAY AS THE FIRST SHORT WAVE APPROACHES AND MENTION A CHC MON-WED GIVEN UNCERTAINTIES. CWF: WILL CONTINUE TRENDS OF SLY COMPONENT...OCNLY SE OR SW DEPENDENT ON TIME OF DAY AND WHETHER YOU ARE IN OUR SRN/NRN WATERS. SPEEDS MAINLY AOB 15 KT WITH SEAS 2 TO 4 FT. FCSTID = 24 CHS 67 86 62 85 / 20 20 10 20 SAV 64 86 61 85 / 10 10 10 20 CHL 72 84 69 83 / 20 20 10 20 NBC 66 85 64 84 / 20 20 10 20 RBW 63 85 59 86 / 20 20 10 20 .CHS... GA...NONE. SC...NONE. RVT
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.